Advertisement

Severe myocardial ischemia after concentrated epinephrine use for the treatment of anaphylaxis: Kounis syndrome or epinephrine effect?

      Epinephrine is the cornerstone of treatment for anaphylaxis, which is a life-threatening condition that requires rapid management. However, epinephrine administration can have complications. We report a patient in whom accidental concentrated epinephrine use for management of anaphylaxis caused severe myocardial ischemia.
      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to Heart & Lung: The Journal of Cardiopulmonary and Acute Care
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Kounis N.G.
        • Zavras G.M.
        Histamine-induced coronary artery spasm: the concept of allergic angina.
        Br J Clin Pract. 1991; 45: 121-128
        • Ridella M.
        • Bagdure S.
        • Nugent K.
        • Cevik C.
        Kounis syndrome following beta-lactam antibiotic use: review of literature.
        Inflamm Allergy Drug Targets. 2009; 8: 11-16
        • Abraham J.
        • Mudd J.O.
        • Kapur N.
        • Klein K.
        • Champion H.C.
        • Wittstein I.S.
        Stress cardiomyopathy after intravenous administration of catecholamines and beta-receptor agonists.
        J Am Coll Cardiol. 2009; 53: 1320-1325
        • Takagi S.
        • Goto Y.
        • Hirose E.
        • et al.
        Successful treatment of refractory vasospastic angina with corticosteroids: coronary arterial hyperactivity caused by local inflammation?.
        Circ J. 2004; 68: 17-22
        • Lieberman P.
        • Kemp S.F.
        • Oppenheimer J.
        • et al.
        Joint Task Force on Practice Parameters. The diagnosis and management of anaphylaxis: an updated practice parameter.
        J Allergy Clin Immunol. 2005; 115: S483-S523
        • Kemp S.F.
        • Lockey R.F.
        • Simons F.E.
        • World Allergy Organization ad hoc Committee on Epinephrine in Anaphylaxis
        Epinephrine: the drug of choice for anaphylaxis. A statement of the World Allergy Organization.
        Allergy. 2008; 63: 1061-1070
        • Naranjo C.A.
        • Busto U.
        • Sellers E.M.
        • et al.
        A method for estimating the probability of adverse drug reactions.
        Clin Pharmacol Ther. 1981; 30: 239-245